MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX SLEEVE REMOVTOOL *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX SLEEVE REMOVTOOL *EA; BONENAIL GUIDEWIRE
Catalog Number 213706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device was received and inspected.Visual observation confirms that both inner prongs on the handle were broken off.The device appears to be old and worn and possibly has seen heavy use.The prongs were likely weakened through a combination of multiple cleaning and sterilization cycles and frequent device use.There also appears to be residual rust and physical wear on the surface where the inner prongs are supposed to be.Further observation revealed that one of the teeth on the jaws of the device is bent out of position.The exact age of the device is undetermined as lot number was not provided which precludes conducting a dhr review or a lot specific search in the complaints handling system.This failure could be attributed to fair wear and tear.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that her rigidfix sleeve removal tool broke in the middle when receiving it back after cleaning.The sales rep stated that there were no case or patient involvement.The sales rep could not provide a lot number.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8273723
Report Number1221934-2018-53559
Device Sequence Number1952822
Product Code LXH
UDI-Device Identifier10886705003006
UDI-Public10886705003006
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213706
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;